Acute generalized exanthematous pustulosis secondary to Valproate: An uncommon cutaneous reaction of a common drug

    Published on:Nov 2015
    Journal of Young Pharmacists, 2015; 8(1):56-58
    Case Report | doi:10.5530/jyp.2016.1.13
    Authors:

    Priyadarshini Sahu1, Sushanta Kumar Sahoo2, Surabhi Dayal3, Jyoti Khanna4

    1Senior Resident, Department of Dermatology and Venerology, Shaheed Hasan Khan Mewati, GMC, Nalhar, Haryana, India.

    2Senior Resident, Department of Neurosurgery, Postgraduate institute of Medical Education and Research, Chandigarh, India.

    3Professor, Department of Dermatology, venereology and leprology, Pandit Bhagwat Dayal Sharma Post Graduate Institute of Medical Sciences, Rohtak, Haryana, India.

    4Senior Resident, Department of Pharmacology, Pandit Bhagwat Dayal Sharma Post Graduate Institute of Medical Sciences, Rohtak, Haryana, India.

    Abstract:

    Objective: There are various adverse drug reaction (ADR) associated with pharmacological therapy that differ in clinical presentation, prognosis and therapy. Among these, cutaneous eruptions are the most common type of all ADRs.Theclinical presentation of cutaneous drug eruptions ranges from common transient and benign erythema to the most severe forms such as Steven-Johnson syndrome (SJS), Toxic epidermal necrolysis (TEN). Acute generalized exanthematous pustulosis (AGEP) is a rare cutaneous drug reaction accounting for 1–5 cases/1,000,000 per year. Antibiotics like β‑lactams and macrolides are the usual offending agents. Among anticonvulsants-carbamazepine, phenobarbital and phenytoin are commonly associated with AGEP. Sodium valproate is relatively free from cutaneous drug reaction. Thus, we hereby, report a rare case of AGEP in a 24 years old male, reaction following valproate intake used to control post traumatic seizure.

    Key words: Acute generalized exanthematous pustulosis, Valproate, Adverse drug reaction.

    Article Download

     

    SCImago Journal & Country Rank

    Navigation